MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, during intraocular lens implantation surgery, the posterior capsule ruptured when implanting the lens.Hence the lens was removed and replaced with another lens during the same surgery.There was no patient harm.Additional information has been received stating that, it was a polar cataract with a thin layer of capsule, upon injecting the lens, the thin capsule torn.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned wrapped in folded white gauze material taped close and placed inside the lens carton.Viscoelastic was dried on the lens.The lens was cleaned with klrp for further evaluation.There was no haptic or optic damage observed to the lens.A dimensional inspection (plan view) was conducted.The lens was within the specification per the approved template.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The returned lens was evaluated.There was no damage observed to the lens.The lens was dimensionally acceptable using an approved template.Qualified associated products were used.Follow up information stated that "this case was a polar cataract with a thin layer of capsule, upon injecting the lens, the thin capsule torn".This information may suggest that the rupture was unrelated to the intra ocular lens (iol).A polar cataract is a rare type of cataract that forms on the back of the eye's lens, at the posterior pole, often present at birth but can develop later in life.Surgery for polar cataracts can be challenging due to potential for posterior capsule rupture during the procedure because the membrane surrounding the natural lens can be fragile.The 22.5 diopter lens was removed and replaced with another lens (diopter unknown).File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22063762
Report Number1119421-2025-01454
Device Sequence Number8348153
Product Code HQL
UDI-Device Identifier00380652332712
UDI-Public(01)00380652332712(17)290413(11)240415(10)15838855
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.225
Device Lot Number15838855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTERIOR CHAMBER PMMA IOL; DISCOVISC; MONARCH III INJECTOR; MONARCH III CARTRIDGE D
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale